BERNARD A. COOPER, M.D., C. M.; FREDERICK S. BIGELOW, M.D.
Estrogen administration has been reported to cause aplastic anemia in dogs,1, 2, 3 and in man has been associated infrequently either with hypoplastic anemia and thrombocytopenia,4, 5 or with purpura without thrombocytopenia.6, 7 In the case reported below, oral administration of diethylstilbestrol was promptly followed by thrombocytopenia and pruritus. The rarity of this sequence prompts this case report.
A thin, 88 year old white male entered the Boston City Hospital in November, 1957, for therapy of leg ulcers. Perineal prostatectomy had been performed one year previously for asymptomatic adenocarcinoma of the prostate. Physical examination was unremarkable except for
BERNARD A. COOPER, FREDERICK S. BIGELOW. THROMBOCYTOPENIA ASSOCIATED WITH THE ADMINISTRATION OF DIETHYLSTILBESTROL IN MAN(THROMBOCYTOPENIA ASSOCIATED WITH THE ADMINISTRATION OF DIETHYLSTILBESTROL IN MAN*). Ann Intern Med. 1960;52:907–909. doi: 10.7326/0003-4819-52-4-907
Download citation file:
Published: Ann Intern Med. 1960;52(4):907-909.
Hematology/Oncology, Platelet Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use